My dermatologist prescribed me oral antibiotics (doxycycline hyclate), clindet wipes and clindoxyl gel. I know I become light sensitve with antibiotics, but does doing blue-light harm? I have a Tanda blue-light device at home which seems to work quite well but I don't know if I should stop using it. Thanks!
Blue-light Therapy and Antibiotics Combined?
Doctor Answers (1)
Blue Light and Doxycycline
Doxycycline is in the tetracycline group of drugs and there is a distince tendency for increased sun sensitivity while taking this drug. Blue light is part of the visible light spectrum and therefore has the potential for causing increase reaction most of which would be a redder face. I doubt that with the low powered home unit would do this but you should be careful. The high energy blue light system I use in my office recommends that if it is to be used that the antibiotic( all -cyclines in particular) be stopped for at least 5 days prior to treatment. Probably a wise reference point for you as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.